Hail, Richland
- When
- June 27, 3:00 PM EST
- Where
- Richland County, 0.52 mi E of Mansfield
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.770, -82.510
A stalled frontal boundary across northern Ohio developed strong to severe thunderstorms over several days across the region. These severe thunderstorms produced scattered wind damage and large hail across northern Ohio.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A stalled frontal boundary across northern Ohio developed strong to severe thunderstorms over several days across the region. These severe thunderstorms produced scattered wind damage and large hail across northern Ohio.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 27, 2:29 PM EST, 31 minutes earlier.
Area Forecast Discussion National Weather Service Cleveland OH 329 PM EDT Thu Jun 27 2019 .SYNOPSIS... High pressure extended from the eastern Great Lakes to the Gulf Coastal states while a weak warm front extended across northern Ohio. To the west, low pressure was across the central Rockies. The warm front will lift north of the region tonight as weal low pressure tracks east across the Great Lakes. A cold front trailing the low will dip into the area Saturday and remain in the area for Sunday. && .NEAR TERM /THROUGH FRIDAY/... Radar shows isolated/scattered afternoon thunderstorms from roughly the Marion area east across Wayne and Stark counties. Will continue with chance pops in the area into early evening after which diurnal trends should dominate. To our west, a rather large MCS with convection extending from Wi into nern IA should continue dropping southeast along and north of a warm front that extends into northern Ohio. If current motion persists, convection times into nwrn OH around 06z however current guidance suggests best forcing will remain across the northern lakes so am thinking this main area of convection doesn't survive all the way into the area. Otherwise, overnight should be dry. The warm front should lift northeast and by morning will be across nern OH into western PA and by 16z well northeast of the area. For Friday both the NAM and GFS show drier air aloft but afternoon CAPES off BUFKIT around 2500j/kg. Would expect the best chance for afternoon convection will be invof only boundary or the lakebreeze. For now will have a chance pop across northeast OH and nwrn PA for the lakebreeze. Friday night models show low pressure moving east across the lakes. A trailing cold front will approach the area from the north Friday night with the front getting into the area of at least near nwrn PA by 12Z Saturday. Will have chance pops for the overnight with highest pops around 06Z with any coverage likely decreasing with diurnal trends. High temps Friday mainly upper 80s. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Weak flow over the region along with subtle surface features will make it tough to pinpoint the locations of the convection over the weekend. So outflow boundaries and other mesoscale features will play a role. There may be a bit more upper level support across the east on Saturday then a weak frontal boundary lingering into Sunday. It will be warmer than average through the short term. Humidity values will be elevated so heat index values will get into the 90s for several inland locations. && .LONG TERM /MONDAY THROUGH THURSDAY/... More of the same for the long term with isolated/scattered thunderstorms possible each day. The region will remain humid with mesoscale features (lake breeze, outflow, etc). Temperatures will remain above seasonal averages. && .AVIATION /18Z Thursday THROUGH Tuesday/... Mainly VFR expected through the forecast period. The only exception would be within afternoon or early evening convection. Main threat area for convection would be away from the lake from roughly KMFD to KCAK to KYNG. Any thunderstorms would have the potential to produce strong gusty winds. OUTLOOK...Non-VFR possible Friday through Saturday with showers and thunderstorms. && .MARINE... A weak frontal boundary will be wobbling near Lake Erie through Sunday night. No significant storm systems will move across the region so winds should not exceed 15 knots at any time. Strongest winds may be the onshore flow that develops in the nearshore waters when the lake breeze develops. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...MM LONG TERM...MM AVIATION...TK MARINE...MM
Hazardous Weather Outlook National Weather Service Cleveland OH 330 AM EDT Thu Jun 27 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-280730- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 330 AM EDT Thu Jun 27 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Cleveland OH
344 PM EDT Thu Jun 27 2019
OHZ027>031-036>038-047-272115-
Holmes-Crawford-Wyandot-Marion-Richland-Ashland-Morrow-Wayne-Knox-
344 PM EDT Thu Jun 27 2019
...SCATTERED STRONG THUNDERSTORM WILL AFFECT RICHLAND...MARION...
ASHLAND...SOUTHEASTERN WYANDOT...MORROW...WAYNE...CRAWFORD...HOLMES
AND KNOX COUNTIES...
At 341 PM EDT, scattered thunderstorms were located across much of
the Mid Ohio region. All of these thunderstorms were moving to the
northeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4027 8274 4035 8275 4037 8293 4042 8294
4044 8325 4051 8325 4051 8342 4068 8341
4090 8311 4100 8217 4098 8165 4045 8167
4045 8218 4024 8220
TIME...MOT...LOC 1941Z 238DEG 14KT 4047 8251The Cleveland radar (KCLE), 90 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
11 thunderstorm wind, 3 hail, 1 flash flood. Local standard time, as filed.
There was moderate to severe tree damage on the east side of Canfield. There was a picture on social media of this storm report.
Heavy rain fell across central Portage County on the evening of June 17th. Rainfall estimates from local officials were 2 to 3 inches with a few reports of 4 inches which fell in an hour. Some roads were damaged and manhole covers blown off. Ten properties sustained minor water damage to basements and first floors.
A semi-trailer was blown over near South Ave and State Route 224.
Several trees and power lines were blown down.
The ASOS at Burke Lakefront Airport measured a 68 mph wind gust.
Several large trees were blown down through the city and numerous power outages.
Several trees and power lines were blown down.
A large tree was blown down. This storm report was from social media.
A couple trees and large tree branches were blown down.
Several large trees and branches were blown down in Pymatuning State Park.
Several large trees and branches were blown down in Saybrook Township.
A large tree was blown down onto a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2019Every state in 2019This day in weather historyWarnings in Ohio, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837890, 837891, 837893, 840760, 837894, 837895, 837903, 837896, 837897, 837892, 837898, 837899, 837900, 837901, 837902.